Balance giddy

Hey guys .... So I'm 5 weeks into my 12 weekly shots, yesterday I started to feel the giddiness light headedness coming back I have forgotten twice this week my sublinguals, it's a weird feeling like a low blood pressure spinning giddiness light headed out of balance feeling, worse when my eyes are shut but I get it laying down and sitting not just on standing. This morning it was very bad my balance was awful and it makes me feel nauseous like motion sickness. This feels like it's b12 related but I'm not sure if it is. I used to get it a lot before my diagnosis when GP blamed it on ear infection, vertigo and then my stroke. Once I started my b12 shots it went away and I haven't had a bout until it came back yesterday, I am injecting myself next week as my GP will only do 12 weekly, are these episodes due to needing my next injection? Also I feel very fatigued today

16 Replies

  • It does sound like symptoms returning from what you describe - especially if fatigue is starting to return.

    Never any guarantees that it is all B12 but it wouldn't hurt to test the theory by doing an injection and seeing if it improves.

  • It was like that with me. Well done on organising your own injections. It's worth trying another jab to see.

    Don't forget all the cofactors needed to metabolise the B12: a good multivitamin and mineral supplement plus extra folate, potassium and magnesium.

    Be aware that you might need fairly frequent jabs. If your body is presenting symptoms it shows it needs more.

  • What dosage of folate, potassium and magnesium are needed. I am taking 700 micrograms of folic acid which is from a b complex and multi vitamin. What is a good mineral supplement to buy. I am taking 5000 mcg B12 sublingual daily and my energy levels have improved a little but in the last few days my dizziness when getting up or lying down has got worse

  • I take 6 x 800 mcg methylfolate tablets to give me 4.8 mg of folate and get a bit more as folic acid from my multivitamin and mineral supplement.

    I get as much potassium and magnesium as I can from my diet but also eat about 1 to 2 teaspoons of Lo-Salt and 1/2 a teaspoon of magnesium chloride per day.

    It doesn't sound good but it is essential for me.

  • So is potassium from salt? That sounds like a lot of salt, I have a very low salt diet add no salt to cooking or food and eat no processed food...... So maybe that's my problem! I only ever have salt in stock cubes that I add to soups I make or gravy, will google magnesium see what that turns up, thanks for that

  • Lo-Salt is 66 % potassium chloride and 34 % sodium chloride (table/cooking salt).

    I'm like you and have very little salt in my diet.

    I have checked this with my vet (Dr didn't have a clue) and although it sounds high he thinks I probably needed more sodium too (it's required for nerve impulse transmission and loads of other things) so I am working on the basis that if I can't survive without it, I probably need it!

    I have always had low blood pressure and this has brought it to where it should be. I will keep an eye on it and I only ever take as much as I need to keep metabolising my B12.

    In the long term it possibly could affect my kidneys but as it's my only option I don't worry about that - without it I don't function at all!

  • I was using the 5000 mcg methylcobalamin sublinguals which were great but no substitute for jabs.

  • I use subs but i have to remember them every day, if I miss one the fatigue by early afternoon is overwhelming! Literally on a day to day basis it scares my that I get so bad so quickly. I did have a pot in my car so I wouldn't forget, but my car gets so hot in the sun I was worried they might degenerate in the heat!! So took the out and left them at home

  • My car is full of everything I need and I don't go anywhere without it all, including extra jabs, just in case!

    I'm like you but it only takes about 4 hours max for me to need more potassium and magnesium! It's all a pain but I'm still alive! I feel really rough if I've been asleep for long without topping everything up. Like now my eyesight is wonky...

    Off now to get more stuff into me!

    Have a good day!

  • Hi Pixielula after 44 years on cyanocobalamin B12 monthly injections I often get a return of symptoms like you are describing in the run up to my next injection. I'm still trying to negotiate a reduction to three weekly injections but my GP wants to "rule out" every other disease in the book before admitting that it is not all "in my head" or simply just a "coincidence".

    I feel I must hammer my case home for the sake of the next P.A. patient who comes along and presents the same symptoms and circumstances. It's a WAR.

  • I find it very difficult Clive as I find myself quite often questioning my symptoms, "is it coincidence" am I imagining all this, is this to do with b12 or thyroid or diabetes or in fact all of the above or none of the above, and I've now developed something new to deal with!! I crawl home from work sometimes, check my blood sugars, if they are fine which they usually are I can discount that. My GP in a moment of panick, cut my thyroid meds by 1/3 last year so that sent me very hypo and I'm only just starting to feel like that's back to normal, so that only leaves the b12. Im taking ( for the first time ever) a load of supplements, so that brings the next load of questions .... Am I taking enough to be effective? am I taking too much and doing damage? am I taking the right supplements? sometimes it feels like a full time job just keeping on top of my illnesses......

  • Hi Pixielula,

    Your symptoms sound very much like mine when I need another injection. I also get ringing in my ears, sometimes I get weepy, sleep all night and still have to take 2-3 hour naps, etc., etc..

    You'll probably feel much better after an injection.

    3 cheers for B12 and self injecting! :-)

  • Oh these are the extra supplements I take

    5mg folic acid

    644mg ferrous fermarate

    Vit C 2x daily (with iron tablets)

    Vit D 5000ui

    Vit K2

    Jarrows 5000mg methylcobalamin

    Any advice on what others I need would be helpful, I don't tolerate zinc it upset my tummy so I stopped that.

    I owe a big thank you to a lovely lady on PAS society who helped me with the self injecting. I have to wait until next week as my daughter has the needles

  • Just food for thought.... I had something similar last week. I had only had my jab 3 weeks before, and was utterly bemused as to why I was feeling that way as I am usually ok as long as I have my jab every 8 weeks. Anyway I happened to speak to my sister, who said she and her boyfriend also felt the same way (they have no problems with B12). It seems we all had a virus - it lasted for a good five days.

  • Thanks pebble... I wonder did you feel ill at all or was it just the giddiness? Only I don't feel ill no viral symptoms or cold or anything just the giddy lack of balance....

  • Just giddy and a headache at times.

You may also like...